Hemophagocytic lymphohistiocytosis is a syndrome which could be life threatening, especially when it occurs in a patient with a hematological malignancy found during chemotherapy. This is the first published case of an acute promyelocytic leukemia patient with an atypical manifestation of a hemophagocytic lymphohistiocytosis (with elements that could mimic a differentiation syndrome), who later has developed Clostridium difficile colitis. We discussed the diagnosis difficulties related to overlapping of clinical and laboratory manifestations of the first two entities and the pathogenic connections between those and the appearance of Clostridium difficile colitis. These three diseases responded well to the treatment. Early recognition and treatment of both acute promyelocytic leukemia and hemophagocytic lymphohistiocytosis are essential for patient survival. Clostridium difficile colitis should be suspected whenever there are risk factors for it, including etoposide treatment.